On Codegrees and Solvable Groups

Abstract

In this paper, it is proved that the finite group G is solvable if \(\mathrm {cod}(\chi )< \chi ^{\alpha }(1)\) for any nonlinear irreducible character \(\chi \) of G where \(\alpha \approx 1.8876\).

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Bianchi, M., Chillai, D., Lewis, M.L., Pacifici, E.: Character degree graphs that are complete graphs. Proc. Am. Math. Soc. 135, 671–676 (2004)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Carter, R.W.: Finite Groups of Lie Type: Conjugacy Classes and Complex Characters. Wiley, New York (1985)

    MATH  Google Scholar 

  3. 3.

    Conway, J.H., Curtis, R.T., Norton, S.P., Parker, R.A., Wilson, R.A.: Atlas of Finite Groups. Oxford University Press, London (1984)

    MATH  Google Scholar 

  4. 4.

    Lewis, M.L., Gagola, S.M.: A character theoretic condition characterizing nilpotent groups. Commun. Algebra 27, 1053–1056 (1999)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Lusztig, G.: Characters of Reductive Groups over a Finite Field. Princeton University Press, Princeton (1984)

    Book  Google Scholar 

  6. 6.

    http://www.math.rwth-aachen.de/~Frank.Luebeck/chev/DegMult/index.html. Accessed 15 Oct 2018

  7. 7.

    Malle, G.: Extensions of unipotent characters and the inductive Mckay condition. J. Algebra 320, 2963–2980 (2008)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Qian, G., Wang, Y., Wei, H.: Codegrees of irreducible characters in finite groups. J. Algebra 312, 946–955 (2007)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Qian, G.: Conference talk at the China–US Group theory summit 2019 and private communications

  10. 10.

    Schmid, P.: Rational matrix groups of a special type. Linear Algebra Appl. 71, 289–293 (1985)

    MathSciNet  Article  Google Scholar 

  11. 11.

    White, D.L.: Character degrees of extensions of \({\rm PSL}_2 (q)\) and \({\rm SL}_2 (q)\). J. Group Theory 16, 1–33 (2013)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The authors are grateful to the referee for the valuable suggestions and comments.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Yang Liu.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The project is supported by NSFC (Grant Nos. 11701421 and 11871011) and the Science & Technology Development Fund of Tianjin Education Commission for Higher Education (2020KJ010).

Communicated by Yong Yang.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Gao, Y., Liu, Y. On Codegrees and Solvable Groups. Bull. Iran. Math. Soc. (2021). https://doi.org/10.1007/s41980-021-00587-7

Download citation

Keywords

  • Finite group
  • Character codegree
  • Simple group

Mathematics Subject Classification

  • 20C15